Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 123, NWS Jackson, MS

March 21, 2012Madison Parish, Louisiana; Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 21, 2012, 10:48 AM CDT for Madison Parish, Louisiana; Warren County, Mississippi. It was in force for 57 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 21, 2012, 10:48 AM CDT (15:48 UTC)
Expired
Mar 21, 2012, 11:45 AM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Madison Parish, LA, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 10:51 AM CDTTORNADO 28 S Vicksburg, MSTORNADO BEGAN 8.5 MILES NNE OF PORT GIBSON AND ENDED 8 MILES SOUTH OF VICKSBURG. TWO MOBILE HOMES DESTROYED, 3 OUTBUILDINGS DESTROYED AND ONE HOUSE HAD MAJOR ROOF DAMAGE. NUMEROUS VERY LARGE TREES WERE SNAPPED AND UPROOTED. PATH LENGTH 10 MILES AND WIDTH OF 0.
Mar 21, 10:54 AM CDTTORNADO3 Se Yokena, MSNUMEROUS REPORTS OF TREES AND POWERLINES DOWN WITH NUMEROUS ROADS BLOCKED. MEMA STAFF ON SCENE REPORTS NUMEROUS TREES DOWN IN PATTERN THAT SUGGESTS A TORNADO...AND RADAR SUGGESTS TORNADO AS WELL. BARNS AND SHEDS ALSO DESTROYED. NWS STORM SURVEY WILL BE CONDUCT
Mar 21, 10:58 AM CDTTSTM WND DMG2 Ese Vicksburg, MSNUMEROUS TREES AND POWERLINES DOWN...SOME TREES ON HOUSES...ROOF OFF AT LEAST ONE BUILDING AND AT LEAST SOME MINOR STRUCTURAL DAMAGE TO A FEW HOMES...ON EAST SIDE OF VICKSBURG AND IN AREA JUST EAST AND SOUTHEAST OF VICKSBURG. BASED ON RADAR POSSIBLE TORNADO AN
Mar 21, 10:58 AM CDTTSTM WND DMG3 Se Yokena, MSNUMEROUS REPORTS OF TREES AND POWERLINES DOWN WITH NUMEROUS ROADS BLOCKED. PROBABLE TORNADO IN THIS AREA BASED ON RADAR.
Mar 21, 11:11 AM CDTTORNADO 12 Sse Vicksburg, MSTHIS TORNADO OVERTURNED TWO TRAILERS...SNAPPED TREES AND PEELED PART OF A MEDAL ROOF OFF A BUILDING AT THE ARMY CORPS OF ENGINEERS EXPERIMENTAL STATION. THE TORNADO WAS RATED EF1 WITH MAX WINDS OF 90 MPH...MAX WIDTH OF 100 YARDS AND PATH LENGTH WAS 1.75 MILES.
Mar 21, 11:20 AM CDTTSTM WND DMG6 Ne Vicksburg, MSA TREE WAS DOWNED ON A POWER LINE ALONG BOY SCOUT RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 5:04 AM CDTTornado WatchSPC7 hr
Mar 21, 10:07 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WUUS54 KJAN 211548
SVRJAN
LAC065-MSC149-211645-
/O.NEW.KJAN.SV.W.0123.120321T1548Z-120321T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1048 AM CDT WED MAR 21 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MADISON PARISH IN NORTHEAST LOUISIANA...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...

* UNTIL 1145 AM CDT

* AT 1049 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF YOKENA
  MOVING NORTH AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  YOKENA AND AFTON BY 1055 AM CDT...
  LE TOURNEAU BY 1100 AM CDT...
  VICKSBURG BY 1110 AM CDT...
  BOVINA BY 1115 AM CDT...
  EAGLE BEND AND FLOWERS BY 1120 AM CDT...
  REDWOOD...OAK RIDGE AND YOUNGTON BY 1125 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3254 9109 3250 9100 3256 9107 3257 9096
      3243 9096 3245 9086 3258 9086 3256 9073
      3262 9072 3255 9065 3253 9056 3248 9060
      3235 9063 3233 9072 3215 9077 3216 9085
      3208 9094 3214 9117 3224 9112 3225 9123
TIME...MOT...LOC 1549Z 199DEG 45KT 3209 9102

$$

19
1 follow-up statement
651 
WWUS54 KJAN 211629
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1129 AM CDT WED MAR 21 2012

LAC065-211639-
/O.CAN.KJAN.SV.W.0123.000000T0000Z-120321T1645Z/
MADISON LA-
1129 AM CDT WED MAR 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON PARISH IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3243 9095 3245 9086 3258 9086 3256 9074
      3262 9072 3255 9065 3253 9056 3248 9060
      3239 9062 3237 9064 3235 9063 3235 9069
      3234 9072
TIME...MOT...LOC 1629Z 199DEG 45KT 3256 9083

$$

MSC149-211645-
/O.CON.KJAN.SV.W.0123.000000T0000Z-120321T1645Z/
WARREN MS-
1129 AM CDT WED MAR 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHEASTERN WARREN COUNTY...

AT 1129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR REDWOOD MOVING NORTH
AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3243 9095 3245 9086 3258 9086 3256 9074
      3262 9072 3255 9065 3253 9056 3248 9060
      3239 9062 3237 9064 3235 9063 3235 9069
      3234 9072
TIME...MOT...LOC 1629Z 199DEG 45KT 3256 9083

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 10:45 AM CDT, 3 minutes earlier.

Area forecast discussion, Mar 21, 10:45 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT WED MAR 21 2012

..HEAVY RAINS EXPECTED TODAY WITH SOME STRONG TO SEVERE STORMS
EXPECTED...

.UPDATE...BAND OF ENHANCED CONVECTION ASSOCIATED WITH THE LARGE
UPPER LOW CURRENTLY STRETCHES FROM BASTROP LA SOUTH/SOUTHEAST TO
ALCORN MS TO BUDE MS. THIS LINE IS PROGRESSING STEADILY
EAST/NORTHEAST AND WIND SHEAR VECTORS IN CONCERT WITH PRE-LINE
MOISTURE VECTORS ARGUE FOR CONTINUED STEADY ADVANCEMENT WELL INTO
THE HEART OF THE REGION INTO THE AFTERNOON HOURS. A NEW TORNADO
WATCH IS BEING ISSUED FOR A LARGE PORTION OF CENTRAL MISSISSIPPI TO
COVER RISKS ASSOCIATED WITH THIS LINE THROUGH THIS AFTERNOON. AMPLE
LOW LEVEL SHEAR IN CONCERT WITH SUFFICIENT LOW LEVEL INSTABILITY
DEFINITELY LOOKS TO PROVIDE AN ENVIRONMENT CAPABLE FOR A FEW
QLCS-TYPE TORNADOES WITHIN THE ADVANCING BROKEN LINE OF CONVECTION.
THERE IS ALSO A RISK OF A ISOLATED SUPERCELL OR TWO INITIATING
ACROSS SOUTHEASTERN MS THIS AFTERNOON AHEAD OF THIS LINE AND MOVING
GENERALLY NORTH. HOWEVER...THE BULK OF THE SEVERE WEATHER RISK
SHOULD COME FROM THE ADVANCING LINE OF STORMS AND TREMENDOUS
RAINFALL RATES WILL BE ASSOCIATED WITH THIS ACTIVITY AS WELL.
PERTAINING TO THE LATTER...THE FLASH FLOOD WATCH THAT WAS TO GO INTO
EFFECT TONIGHT FOR AREAS ALONG AND EAST OF I-55 IN PORTIONS OF
CENTRAL MS TONIGHT WILL BE BUMPED UP IN TIME...NOW STARTING THIS
AFTERNOON.

AS HAS BEEN THE CASE THE LAST FEW DAYS IN ASSOCIATION WITH THE UPPER
LOW TO OUR WEST...WE ANTICIPATED SHOWERS/STORMS AND ASSOCIATED
LOCALLY HEAVY RAINFALL TO RETRACT BACK TO THE WEST CLOSER TO THE
ADVANCING COLD FRONT THIS EVENING. THIS COULD RESULT IN AFTERNOON
CONVECTION CLEARING EAST OF SOME AREAS IN CENTRAL MS...ONLY TO HAVE
MORE LOCALLY HEAVY RAIN BUILD BACK IN THESE SAME AREAS OVERNIGHT.

FORECAST UPDATES STILL IN PROGRESS BUT ALL SHORT TERM CHANGES WILL
BE ACCOMPLISHED TO THE FORECAST WITHIN THE NEXT 30 MINUTES. /BB/

&&

.PREV DISCUSSION... /ISSUED 610 AM CDT WED MAR 21 2012/

SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...

CUT-OFF UPPER LOW OVER NORTH CENTRAL TX IS CLEARLY EVIDENT ON WATER
VAPOR IMAGERY THIS MORNING. SURFACE ANALYSIS SHOWS A "NEARLY"
STATIONARY COLD FRONT DRAPED FROM NEAR LITTLE ROCK DUE SOUTH TO NEAR
ALEXANDRIA...BUT THE BOUNDARY HAS MADE SOME PROGRESS TO THE EAST
SINCE MIDNIGHT. WIDESPREAD RAIN WITH EMBEDDED THUNDER IS ONGOING
ALONG THIS LINE CAUSING FLASH FLOODING ACROSS PARISHES JUST WEST OF
OUR CWA. A FEW OF THE EMBEDDED CELLS HAVE SHOWN DECENT ROTATION AS
LOW LEVEL SHEAR ALONG/AHEAD OF THE BOUNDARY IS SUFFICIENT FOR
SUPERCELLS.

SYSTEM EVOLUTION...NWP GUIDANCE IS IN DECENT AGREEMENT THIS MORNING
THAT THE BOUNDARY WILL BEGIN TO MAKE SOME HEADWAY TO THE EAST TODAY
BECOMING ORIENTED SOMEWHERE BETWEEN I-55 AND THE MS/AL BORDER BY
SUNRISE THUR. FROM THERE IT APPEARS THE BOUNDARY MAY STALL AGAIN AS
IT INFRINGES UPON STRONG HIGH PRESSURE ACROSS THE FAR SE CONUS AND
THE UPPER LOW BEGINS TO MIGRATE NORTH IN THE FACE OF EAST COAST
RIDGING. ITS VERY POSSIBLE THE BOUNDARY MAY RETROGRADE A TAD BACK
INTO OUR CWA ON THUR DEPENDING ON HOW FAR EAST IT MAKES IT
TONIGHT...BECOMING ORIENTED SOMEWHERE NEAR OR JUST EAST OF THE I-59
CORRIDOR BY FRI MORNING.

TODAY...HEAVY RAIN AND EMBEDDED THUNDER ALONG THE LINE WILL PUSH
INTO OUR NE LA PARISHES BY MID MORNING SHIFTING EAST THROUGH THE
DAY. OUT AHEAD OF THIS RAIN AREA EXPECT AT LEAST A FEW SHOWERS/
THUNDERSTORMS TO BE MOVING NORTH ACROSS MS...POSSIBLY INCREASING IN
COVERAGE A BIT THIS AFTERNOON. THE FLASH FLOOD WATCH LOOKS TO BE IN
GOOD SHAPE...ONLY MINOR CHANGE WAS TO INCLUDE AREAS ALONG/WEST OF
I-55 SOUTH OF I-20 THROUGH THE DAY TODAY BEFORE THE WATCH EXPANDS TO
INCLUDE AREAS FROM YAZOO CITY DOWN TO HATTIESBURG TONIGHT.
WIDESPREAD RAINFALL AMOUNTS FOR THIS DAYTIME WATCH AREA SHOULD CLOSE
IN ON 2 INCHES FAIRLY EASILY WITH LOCALIZED AMOUNTS OF 4 TO 5 INCHES
NOT OUT OF THE QUESTION AS SOUTH TO NORTH STORM MOTIONS AND SLOW
FRONTAL PROGRESSION ALLOW STORMS TO TRAIN OVER THE SAME LOCATIONS.
ITS LIKELY THE FLASH FLOOD WATCH WILL NEED TO BE TRIMMED WEST OF THE
MS RIVER BY THIS EVENING AS THE FRONT PUSHES INTO MS...BUT WILL
ALLOW DAY SHIFT TO MONITOR TRENDS BEFORE MAKING THIS FINAL. IN
ADDITION TO THE RAINS...THE MODELS CONTINUE TO SHOW MLCAPE VALUES OF
800-100J/KG PUSHING NORTH TO NEAR I-20 AHEAD OF THE FRONT LATER
TODAY WHICH SEEMS REASONABLE CONSIDERING 70 DEGREE DEW POINTS ARE
ALREADY PUSHING NORTH OF NEW ORLEANS. BRISK SOUTHEASTERLY SURFACE
WINDS AHEAD OF THE FRONT WILL KEEP LOW LEVEL SHEAR VALUES/STORM
RELATIVE HELICITIES SUFFICIENT FOR CONTINUED SUPERCELL DEVELOPMENT
ALONG THE FRONT THROUGH THE DAY...ESPECIALLY FOR AREAS SOUTH OF
I-20. DEFINITELY GOING TO BE A TORNADO RISK WITH THIS ACTIVITY IN
ADDITION TO A DAMAGING WIND RISK AND WILL CONTINUE TO HIGHLIGHT THE
POTENTIAL FOR SEVERE WEATHER IN THE HWO AND GRAPHICS.

OTHER THAN A CONTINUED SHIFT TO THE EAST TONIGHT FORECAST IMPACTS
ARE GOING TO REMAIN SIMILAR AS WE'LL HAVE TO WATCH FOR EMBEDDED...
ROTATING THUNDERSTORMS IN AN ENVIRONMENT/ALTHOUGH LESS FAVORABLE/
CONDUCIVE FOR SUPERCELLS ALONG/JUST AHEAD OF THE FRONT. AGAIN IT
APPEARS THE BEST CHANCE FOR SIGNIFICANT MIXED LAYER INSTABILITY WILL
BE SOUTH OF I-20...WHICH IS WHERE THE BEST CHANCE FOR HEAVY RAINFALL
RATES ASSOCIATED WITH CONVECTION AND FLASH FLOODING WILL BE LOCATED.

RAIN/THUNDER CHANCES FOR THUR WILL BE TIED TO HOW FAR THE BOUNDARY
PUSHES EAST...AND WHAT KIND OF SHIFT BACK TO THE WEST THE BOUNDARY
MAKES DURING THE DAY AND INTO FRI MORNING. IF ITS FAR ENOUGH WEST WE
WILL NEED TO CONTINUE TO MONITOR THE POTENTIAL FOR FLASH FLOODING
AND POSSIBLY SOME SEVERE WEATHER BUT AGAIN THIS IS ALL DEPENDENT ON
BOUNDARY LOCATION. DRY WEATHER IS EXPECTED IN WAKE OF THE FRONT AS
WELL AS A FAIRLY SHARP SKY CLEARING LINE ALLOWING FOR DECENT
SUNSHINE ACROSS WESTERN AREAS THUR. CHANCE OF RAIN WILL CONTINUE TO
TAPER THUR NIGHT AS THE BOUNDARY FINALLY PUSHES EAST INTO AL. /BK/

LONG TERM...(FRIDAY THROUGH WEDNESDAY)...

THE LONG TERM WILL BE GENERALLY QUIET AS WE SEE THE
PESKY/SLOW MOVING UPPER LOW DEPART OUR REGION DURING THIS TIME.
WHILE A BIT COOLER/DRIER AIR WILL BE OVER THE REGION FRIDAY...THE
ACTUAL COOL FRONT WILL NOT PUSH THROUGH THE AREA UNTIL SATURDAY WHEN
THE DEEP LAYER NW FLOW OCCURS FROM THE UPPER LOW MOVING MORE TO OUR
EAST. BY LATE WEEKEND AND INTO EARLY NEXT WEEK...MID/UPPER LEVEL
RIDGING WILL SETUP JUST TO OUR WEST AND KEEP THE AREA DRY. TEMPS
WILL BE COOLER THAN WHAT HAS OCCURRED DURING OUR EXTENDED WARM
SPELL...BUT READINGS WILL CONTINUE TO REMAIN ABV AVG FOR LATE MARCH.

AS FOR FORECAST SPECIFICS...HELD ONTO SOME LOW END POPS OVER THE
I-59 CORRIDOR ON FRIDAY WHICH WAS SUPPORTED BY THE EURO/GFS. GUID
TEMPS WERE BASICALLY FOLLOWED (NEAR 80 DEGREES) WITH SOME LOWERING
OF TEMPS IN THE FAR N WHERE THE COOLER LOW LEVEL TEMPS WERE NOTED
(UPPER 70S THERE). FOR THE WEEKEND INTO NEXT WEEK...GUID VALUES WERE
USED FOR LOW TEMPS AS 50S WILL BE THE TYPICAL RANGE FOR THIS PERIOD.
AS FOR HIGHS...USED A BLEND OF THE EURO/GFS WHICH IS GENERALLY A
COUPLE DEGREES COOLER THAN THE GFS MOS FOR SAT-MON. LOOK FOR
READINGS MORE IN THE UPPER 70S DURING THIS TIME AS COOLER NORTHERLY
LOW LEVEL FLOW WILL SUPPORT SUCH READINGS. /CME/

&&

.AVIATION...LINE OF TSRA/+RA ADVANCING TOWARD CENTRAL MS AT MID
MORNING WILL PUSH TO ROUGHLY A GWO...TO JAN...TO HBG LINE BY EARLY
TO MID AFTERNOON. MVFR/OCSNL IFR CONDS CAN BE XPCTD WITHIN THIS
LINE. VFR OR MVFR (DUE TO CEILINGS) CONDS WILL EXIST TODAY OUT AHEAD
OF THE RAINS ALTHOUGH A FEW SHOWERS/TSRA WILL BE MOVING NORTH ACROSS
EASTERN MS AHEAD OF THE FRONT BY AFTERNOON. SFC WINDS WILL BE
ERLY/SERLY AND GUSTY TODAY OUT AHEAD OF THE FRONT...AND WILL SHIFT
BRIEFLY TO WRLY BEHIND THE FRONT BEFORE BECMG S/SERLY ONCE AGAIN.
THE FRONT IS XPCTD TO APPROACH THE MS/AL BORDER BY 12Z THUR. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  56  70  56 / 100 100  74  37
MERIDIAN      82  63  66  60 /  53 100 100  59
VICKSBURG     69  51  71  51 / 100 100  32  13
HATTIESBURG   78  64  67  62 /  78 100 100  47
NATCHEZ       65  50  72  52 / 100 100  30  15
GREENVILLE    70  51  71  53 / 100 100  30  12
GREENWOOD     76  54  70  55 / 100 100  72  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR MSZ035-042-043-049-055-056-063>066-072>074.

     FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ034-040-041-
     047-048-053-054-059>062.

LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARZ074-075.

&&

BB/BK/CME
Hazardous weather outlook, Mar 21, 5:45 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
545 AM CDT WED MAR 21 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-040-041-047-048-053-
054-059>062-221045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
ISSAQUENA-SHARKEY-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-
545 AM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA THIS
MORNING AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION.
RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE THROUGH THE DAY
TODAY...WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT THROUGH TONIGHT.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY
AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD WITH
THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60
MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END LATE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THE DAY TODAY.

MSZ035-042-043-049-055-056-063>066-072>074-221045-
HUMPHREYS-YAZOO-MADISON MS-RANKIN-SIMPSON-SMITH-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
545 AM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA THIS
AFTERNOON AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION.
RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE THROUGH TONIGHT...
WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT
UNTIL EARLY TOMORROW MORNING.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY
AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD WITH
THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60
MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END EARLY TOMORROW
MORNING FOR AREAS ALONG THE I-59 CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

MSZ018-019-025>033-036>039-044>046-050>052-057-058-221045-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE-
545 AM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA
THIS MORNING AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION.
RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE THROUGH THE DAY
TODAY AND INTO TONIGHT...WHICH COULD LEAD TO PONDING OF WATER IN LOW
LYING AND POOR DRAINAGE AREAS. THE HEAVY RAINS SHOULD COME TO AN END
TOMORROW MORNING.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE
THIS AFTERNOON AND TONIGHT FOR AREAS GENERALLY ALONG AND SOUTH OF
I-20 AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD
WITH THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60
MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END EARLY TOMORROW
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

In the hours before

Special weather statement, Mar 21, 7:27 AM CDT, 3 hours 21 minutes before
LAZ024-211255-
CATAHOULA LA-
727 AM CDT WED MAR 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
727 AM CDT WED MAR 21 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES SOUTHWEST OF LARTO AT 727 AM CDT...MOVING NORTH AT 45
MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN CATAHOULA PARISH SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3131 9201 3160 9202 3180 9198 3175 9172
      3163 9176 3164 9176 3164 9179 3160 9183
      3154 9179 3146 9181 3150 9184 3149 9186
      3142 9186 3140 9183 3136 9186 3128 9187
      3129 9193 3125 9194 3128 9203
TIME...MOT...LOC 1227Z 193DEG 39KT 3135 9196

JA
Special weather statement, Mar 21, 8:42 AM CDT, 2 hours 6 minutes before
LAZ024-026-211410-
CONCORDIA LA-CATAHOULA LA-
842 AM CDT WED MAR 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
842 AM CDT WED MAR 21 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF NEW ERA AT 842 AM CDT...MOVING NORTH AT 50
MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN CATAHOULA AND NORTHWESTERN CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3184 9184 3179 9157 3176 9155 3127 9168
      3132 9188
TIME...MOT...LOC 1342Z 195DEG 45KT 3139 9175

JA
Special weather statement, Mar 21, 9:51 AM CDT, 57 minutes before
LAZ025-211535-
TENSAS LA-
951 AM CDT WED MAR 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
951 AM CDT WED MAR 21 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF HELENA AT 951 AM CDT...MOVING NORTH AT
50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3191 9154 3193 9151 3196 9152 3200 9149
      3202 9150 3221 9144 3220 9132 3223 9127
      3221 9123 3224 9119 3225 9115 3187 9132
      3184 9135 3175 9138 3181 9158
TIME...MOT...LOC 1451Z 199DEG 45KT 3187 9144

19
Special weather statement, Mar 21, 10:10 AM CDT, 38 minutes before
MSZ059-061-211610-
JEFFERSON MS-FRANKLIN MS-
1010 AM CDT WED MAR 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CDT WED MAR 21 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 8 MILES SOUTHWEST OF HAMBURG AT 1011 AM CDT...MOVING
NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN FRANKLIN AND CENTRAL JEFFERSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3141 9109 3143 9115 3163 9116 3163 9122
      3165 9122 3186 9115 3187 9109 3184 9089
TIME...MOT...LOC 1511Z 203DEG 41KT 3153 9114

19
Local storm report, Mar 21, 10:33 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1033 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND DMG     ENTERPRISE              31.90N 91.88W
03/21/2012                   CATAHOULA          LA   LAW ENFORCEMENT

            TREES DOWNED ALONG HIGHWAY 124

0915 AM     TSTM WND DMG     3 NW SICILY ISLAND      31.88N 91.70W
03/21/2012                   CATAHOULA          LA   LAW ENFORCEMENT

            TREES DOWNED ALONG HIGHWAY 913

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:27 AM CDTSpecial Weather StatementJANCatahoula28 min
Mar 21, 7:29 AM CDTTornado WarningJANCatahoula, Concordia46 min
Mar 21, 8:42 AM CDTSpecial Weather StatementJANCatahoula28 min
Mar 21, 9:03 AM CDTTornado WarningJANCatahoula, Franklin42 min
Mar 21, 9:38 AM CDTSevere Thunderstorm WarningJANRichland41 min
Mar 21, 9:49 AM CDTFlash Flood WarningJANFranklin, Richland116 min
Mar 21, 9:51 AM CDTSpecial Weather StatementJANTensas44 min
Mar 21, 10:20 AM CDTAreal Flood WarningJANConcordia3 hr
Mar 21, 12:47 PM CDTAreal Flood WarningJANEast Carroll, Franklin, Madison, Morehouse, Richland, West Carroll12 hr
Mar 21, 9:42 AM CDTSevere Thunderstorm WarningJANAdams40 min
Mar 21, 10:10 AM CDTSpecial Weather StatementJANJefferson60 min
Mar 21, 10:18 AM CDTSevere Thunderstorm WarningJANFranklin, Jefferson42 min
Mar 21, 10:24 AM CDTTornado WarningJANJefferson27 min
Mar 21, 10:29 AM CDTTornado WarningJANClaiborne, Jefferson40 min
Mar 21, 10:35 AM CDTSevere Thunderstorm WarningJANFranklin, Lincoln55 min
Mar 21, 10:55 AM CDTTornado WarningJANClaiborne, Warren33 min
Mar 21, 11:05 AM CDTSpecial Weather StatementJANCopiah45 min
Mar 21, 11:17 AM CDTSevere Thunderstorm WarningJANCopiah58 min
Mar 21, 11:25 AM CDTSpecial Weather StatementJANHinds60 min
Mar 21, 11:32 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo58 min
Mar 21, 11:34 AM CDTSpecial Weather StatementJANLawrence31 min
Mar 21, 11:40 AM CDTSpecial Weather StatementJANHinds60 min
Mar 21, 11:44 AM CDTSpecial Weather StatementJANLincoln31 min
Mar 21, 12:05 PM CDTSevere Thunderstorm WarningJANYazoo55 min
Mar 21, 12:09 PM CDTSevere Thunderstorm WarningJANLawrence51 min
Mar 21, 12:14 PM CDTSpecial Weather StatementJANForrest61 min
Mar 21, 12:20 PM CDTSpecial Weather StatementJANMadison60 min
Mar 21, 12:38 PM CDTSevere Thunderstorm WarningJANMarion37 min
Mar 21, 12:42 PM CDTSpecial Weather StatementJANRankin58 min
Mar 21, 12:56 PM CDTSpecial Weather StatementJANYazoo29 min
Mar 21, 1:10 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar, Marion65 min
Mar 21, 1:18 PM CDTSpecial Weather StatementJANHinds52 min
Mar 21, 1:26 PM CDTSpecial Weather StatementJANMadison49 min
Mar 21, 1:29 PM CDTSpecial Weather StatementJANSimpson, Smith61 min
Mar 21, 1:55 PM CDTSpecial Weather StatementJANRankin50 min
Mar 21, 2:05 PM CDTTornado WarningJANRankin21 min
Mar 21, 2:21 PM CDTSpecial Weather StatementJANScott59 min
Mar 21, 2:25 PM CDTTornado WarningJANScott30 min
Mar 21, 2:37 PM CDTSevere Thunderstorm WarningJANForrest, Lamar53 min
Mar 21, 2:47 PM CDTTornado WarningJANForrest, Lamar16 min
Mar 21, 3:03 PM CDTRiver Flood WarningJANAttala, Holmes8 days
Mar 21, 3:22 PM CDTSpecial Weather StatementJANNeshoba, Winston58 min
Mar 21, 3:28 PM CDTTornado WarningJANForrest, Jones, Lamar44 min
Mar 21, 3:32 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston58 min
Mar 21, 4:24 PM CDTSpecial Weather StatementJANClay, Oktibbeha61 min
Mar 21, 4:45 PM CDTSpecial Weather StatementJANCovington45 min
Mar 21, 5:06 PM CDTSevere Thunderstorm WarningJANCovington, Jones39 min
Mar 21, 5:09 PM CDTTornado WarningJANJones36 min
Mar 21, 5:22 PM CDTFlash Flood WarningJANHinds, Madison, Rankin113 min
Mar 21, 5:34 PM CDTTornado WarningJANJasper44 min
Mar 21, 6:34 PM CDTFlash Flood WarningJANForrest, Lamar116 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.